Back ache with Avastin

Hi ladies

Just a quickie. I had my 2nd Avastin last week along with my 6th 1st line chemo. I woke up in the night last night with spasming lower back pain which wouldn't settle. It's easier while I've been up and about today.

I know it's silly but I've convinced myself that it's spread to my spine! My ca125 was 8 after chemo 5, don't know what it is after this final one yet. Oncologist is expecting an NED scan next week ..... I suppose I'm asking to see if anyone else has experienced this with Avastin?

15 Replies

oldestnewest
  • Hello MH500

    I'm sure the members will respond with good advice regarding their experience on Avastin, which can cause joint and muscle pain. Ovarian cancer very rarely spreads to bones.

    I just wanted to suggest you give your team a ring and check with them regarding your pain and whether they want to assess your kidney function. Avastin can affect the kidneys and as your pain is in the lower back it might be that they want to check this, but they will be able to advise you based on their knowledge of you and your blood results so far. They may also suggest some effective pain medication for you so you don't keep having disturbed nights.

    I hope your pain resolves soon so you can enjoy the weekend!

    Best wishes

    Anna

    Support Service Manager

  • Thank you Anna. My kidney function is fine currently. I will speak to them next week, thank you so much for replying

    Marian

  • Hi Marian

    That's good to hear, thanks for letting me know. I hope your pain improves soon.

    Best wishes

    Anna

  • My mum was on Avastin & gradually got more & more bone pain until she was glad to come to the end of the treatment (it did a fab job of keeping cancer at bay though!). She got to the point that she got out of her chair like an old lady riddled with arthritis & she couldn't raise her hands above her head. It all resolved after she stopped treatment

  • Thank you for that meboo. It's also great to hear that it did a good job for your mum, so pleased for her and you. I will try to stop worrying so much. Psychologically I feel worse at the end of chemo than I did going through it.

    Marian x

  • That is the norm because you are going from three weekly visits out to a desert island with no boat, So check and see what supports are in your area, such a Cancer Support Centre or Counsellor. I did have Avastin had joint pain which did resolve once chemo was over. I was never awake at night with it. So the admin has good advice, do seek help such as pain relief and talk to your CNS

  • Yes, it's such a strange time, I think the hospital run a 'fear of recurrence' group so will look into that x

  • I e just had my 11th avastin. I get all sorts of aches and pains all over. I walk like a little old lady when I get up out of my chair. I groan when turning over in bed. I do feel better when I move about.

    I'm going on a nine hour flight soon. I'll really seize up then. They'll have to carry me off on a stretcher. Xxx

  • Thanks Suzanne, it's eased off more now. Looks like I can look forward to more of the same, but so long as it does it's job I guess we can cope. I really hope you don't get carried off that plane, but if you do just ask them to get you to the nearest sun lounger and cocktail bar!!

    Marian xxx

  • Hi Marian.

    Sun lounger and cocktail bar will do me. I don't mind not moving from there. 👍🏻👍🏻

    Xxxx

  • Now that sounds familiar! I'm coming up for my eighth Avastin and am really creaky, especially when getting up from a chair in the evening!

  • Yep. me too and when I get out of my car. I do find moving around does help. Xx

  • Hi MH500. I've been on avastin > 2 years - no back pains. Best wishes. Pauline.

  • PS just been looking at a website for avastin side effects. It does give backache as a possible side effect with avastin. Pauline.

  • Hi Pauline you are one lucky lady but that is why we are told we are all different

You may also like...